Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 4, 2015, 2:19 AM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 2:19 AM EDT (06:19 UTC)
- Expired
- Jul 4, 2015, 3:15 AM EDT
- In force
- 56 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 133 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:25 AM EDT | TSTM WND DMG | Goose Creek, SC | ONE TREE REPORTED DOWN AT THE OAKS GOLF AND COUNTRY CLUB. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS52 KCHS 040619
SVRCHS
SCC015-019-035-040715-
/O.NEW.KCHS.SV.W.0098.150704T0619Z-150704T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
219 AM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 315 AM EDT
* AT 218 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOOSE
CREEK...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
GOOSE CREEK...HANAHAN...MCCLELLANVILLE AND ARCHDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3300 7949 3304 7951 3304 7954
3303 7953 3300 7959 3294 7962 3293 7959
3296 7957 3291 7957 3276 7983 3278 7991
3281 7991 3279 7993 3287 8018 3313 8012
3307 7934
TIME...MOT...LOC 0618Z 277DEG 35KT 3298 8005
HAIL...<.75IN
WIND...60MPH
$$
JAQ2 follow-up statements
371
WWUS52 KCHS 040638
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
238 AM EDT SAT JUL 4 2015
SCC035-040647-
/O.CAN.KCHS.SV.W.0098.000000T0000Z-150704T0715Z/
DORCHESTER SC-
238 AM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR DORCHESTER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3300 7936 3300 7949 3304 7951 3304 7954
3303 7953 3300 7959 3294 7962 3293 7959
3296 7957 3291 7957 3276 7983 3278 7991
3281 7991 3279 7993 3287 8004 3309 7998
3307 7934
TIME...MOT...LOC 0637Z 277DEG 33KT 3295 7988
$$
SCC015-019-040715-
/O.CON.KCHS.SV.W.0098.000000T0000Z-150704T0715Z/
CHARLESTON SC-BERKELEY SC-
238 AM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...
AT 237 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WANDO...OR
NEAR NAVAL WEAPONS STATION CHARLESTON...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...GOOSE CREEK...
HANAHAN...NAVAL WEAPONS STATION CHARLESTON AND I-26/I-526
INTERCHANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3300 7949 3304 7951 3304 7954
3303 7953 3300 7959 3294 7962 3293 7959
3296 7957 3291 7957 3276 7983 3278 7991
3281 7991 3279 7993 3287 8004 3309 7998
3307 7934
TIME...MOT...LOC 0637Z 277DEG 33KT 3295 7988
HAIL...<.75IN
WIND...70MPH
$$
JAQ767
WWUS52 KCHS 040714
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 AM EDT SAT JUL 4 2015
SCC015-019-040723-
/O.EXP.KCHS.SV.W.0098.000000T0000Z-150704T0715Z/
CHARLESTON SC-BERKELEY SC-
314 AM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES WILL EXPIRE AT 315 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3300 7936 3300 7949 3304 7951 3304 7954
3303 7953 3300 7959 3294 7962 3293 7959
3296 7957 3291 7957 3276 7983 3278 7991
3281 7991 3279 7993 3287 8004 3309 7998
3307 7934
TIME...MOT...LOC 0711Z 277DEG 35KT 3295 7988
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:54 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 4, 1:54 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
154 AM EDT SAT JUL 4 2015
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CONVECTION HAS DEVELOPED ALONG A LINGERING OUTFLOW BOUNDARY ACROSS
MUCH OF INTERIOR SOUTHEAST SOUTH CAROLINA...AIDED BY FORCING FOR
ASCENT FROM AN APPROACHING UPPER LEVEL DISTURBANCE. THIS
CONVECTION COULD PROPAGATE SOUTHWARD A BIT ALONG NEW DEVELOPING
OUTFLOW/COLD POOLING...THUS HAVE RAISED POPS CONSIDERABLY ACROSS
NORTH/NORTHWEST PORTIONS OF THE FORECAST AREA THROUGH DAYBREAK.
INSTABILITY IS ALSO FAIRLY IMPRESSIVE FOR THIS TIME OF
NIGHT...WITH SURFACE BASED CAPE VALUES OF 1500-2000 J/KG AND
DOWNDRAFT CAPE VALUES OF 800-900 J/KG...THUS THESE STORMS ARE
CAPABLE OF GENERATING SOME GUSTY WINDS UPWARDS OF 40-50 MPH WITH
THE STRONGER CELLS. LOWS SHOULD BE IN THE LOWER TO MID 70S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
OVERVIEW: THE PATTERN WILL BE CHARACTERIZED BY LONG WAVE TROUGHING
ACROSS THE EASTERN THIRD OF THE U.S. WITH THE SOUTHEAST STATES
POSITIONED ALONG THE WESTERN FRINGES OF ATLANTIC HIGH PRESSURE
CENTERED WELL OFFSHORE. DIURNAL CONVECTION IS LIKELY THROUGH THE
PERIOD WITH COVERAGE BEING DETERMINED BY THE POSITION OF THE UPPER
RIDGE CENTERED JUST OFFSHORE AND UPPER LEVEL LOW PRESSURE THAT
IS FORECAST TO DEVELOP OVER THE TENNESSEE VALLEY.
SATURDAY...SATURDAY LOOKS TO BE THE LEAST ACTIVE DAY THROUGH THE MID
RANGE WITH UPPER LEVEL RIDGING HOLDING FIRM. PWATS WILL REMAIN
ELEVATED AND JUXTAPOSED WITH SUFFICIENT INSTABILITY TO SUPPORT
ISOLATED TO SCATTERED SHOWERS/TSTMS MAINLY IN THE AFTERNOON AND
EVENING. THE HIGHER PROBABILITIES FOR MEASURABLE RAINFALL LOOKS TO
OCCUR ACROSS COASTAL GEORGIA WHERE CONVECTION COULD MOVE NORTHEAST
OUT OF NORTHERN FLORIDA AND FAR SOUTHEAST GEORGIA WHERE LOW-LEVEL
CONVERGENCE WILL BE ENHANCED BY A POSSIBLE MERGING OF THE ATLANTIC
AND GULF SEA BREEZE CIRCULATIONS. MESOSCALE BOUNDARY INTERACTIONS
ARE DIFFICULT TO PIN DOWN THIS FAR OUT...SO POPS OF 20-30 PERCENT
WILL BE MAINTAINED /HIGHEST ALONG THE GEORGIA COAST/...BUT LOCALLY
HIGHER POPS MAY EVENTUALLY BE NEEDED. THERE ARE SIGNALS THAT
CONVECTION COULD LINGER THROUGH THE NIGHT AS UPPER LEVEL RIDING
BEGINS TO BREAK DOWN...BUT DIMINISHING INSTABILITY SHOULD KEEP THIS
ACTIVITY FAIRLY ISOLATED EXCEPT OVER THE COASTAL WATERS WHERE
NOCTURNAL JETTING COULD SUPPORT MORE SCATTERED ACTIVITY. HIGHS WILL
RANGE FROM THE LOWER-MID 90S WITH OVERNIGHT LOWS IN THE LOWER-MID
70S.
SUNDAY...MODELS ARE SIMILAR IN THE DEPICTION OF AN UPPER LOW CUTTING
OFF OVER THE TENNESSEE VALLEY AS POTENT SHORTWAVE ENERGY CUTS OFF FROM
THE MAIN BELT OF THE WESTERLIES. SIMILARLY...THE PREVAILING UPPER
RIDGE IS FORECAST TO BREAKDOWN AND SHIFT EAST OFF THE SOUTHEAST U.S.
COAST. DEEP MOISTURE CHARACTERIZED BY PWATS NEAR 2 INCHES FUNNELED
BETWEEN THESE TWO FEATURES COUPLED WITH SUFFICIENT INSTABILITY AND
DPVA INDUCED BY WAVES OF PASSING VORTICITY WILL SUPPORT SCATTERED
SHOWERS/TSTMS FOR MUCH OF THE AREA. POPS AROUND 50 PERCENT LOOK
REASONABLE THIS FAR OUT...ALTHOUGH HIGHER POPS MAY EVENTUALLY BE
NEEDED. CONVECTION COULD VERY WELL LINGER WELL INTO THE OVERNIGHT
HOURS. HIGHS WILL WARM INTO THE LOWER 90S AWAY FROM THE COAST WITH
OVERNIGHT LOWS IN THE LOWER-MID 70S.
MONDAY...THE UPPER LOW IS FORECAST TO WEAKEN AND EJECT OUT OF THE
TENNESSEE VALLEY MONDAY AFTERNOON AS STRONGER SHORTWAVE ENERGY DIGS
INTO THE WESTERN GREAT LAKES. HOWEVER...LINGERING TROUGHING ACROSS
THE SOUTHEAST U.S. COUPLED WITH RICH MOISTURE WILL KEEP A RISK FOR
SCATTERED SHOWERS/TSTMS ACROSS THE REGION. HIGHS WILL TOP OUT AROUND
90 WITH LOWS IN THE LOWER-MID 70S.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH MID WEEK
INDICATING THE UPPER TROUGH OVER THE EAST COAST WILL BREAK DOWN AND
GIVE WAY TO HIGH PRESSURE. THIS PATTERN WILL FAVOR CHANCES OF MAINLY
DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE
GREATEST COVERAGE LIKELY TUESDAY. TEMPERATURES WILL GENERALLY BE
NEAR NORMAL...WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE
LOWER TO MID 70S.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
KCHS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DROP SOUTHWARD
TOWARD THE TERMINAL EARLY THIS MORNING...AND HAVE INCLUDED A
TEMPO GROUP THROUGH 08Z FOR THUNDERSTORMS WITH GUSTY/ERRATIC WINDS
AND SOME FLIGHT RESTRICTIONS. RADAR TRENDS MAY DICTATE EXTENDING
THE TEMPO GROUP THROUGH LATER IN THE MORNING DUE TO ADDITIONAL
UPSTREAM SHOWERS/THUNDERSTORMS. VFR CONDITIONS ARE THEN GENERALLY
EXPECTED TO PREVAIL THROUGH 06Z SUNDAY...ALTHOUGH ISOLATED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER IN THE AFTERNOON AND
EVENING.
KSAV...VFR CONDITIONS ARE THEN GENERALLY EXPECTED TO PREVAIL THROUGH
06Z SUNDAY...ALTHOUGH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE LATER IN THE AFTERNOON AND EVENING.
EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE
POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCES BEGINNING SUNDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
TONIGHT...AN ENHANCED PRESSURE GRADIENT WILL PERSIST BETWEEN A
PIEDMONT TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN
ATLANTIC. STRONG WIND FIELDS ALOFT WILL SUPPORT S-SW WINDS OF
15-20 KT OVER MUCH OF THE WATERS AS NOCTURNAL JETTING DEVELOPS. A
SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE WATERS OFF THE
CHARLESTON COUNTY COAST AND FOR OFFSHORE GEORGIA WATERS DUE TO
FREQUENT GUSTS TO 25 KT. WINDS WILL DROP ABOUT 5 KT OR SO LATER
TONIGHT. SEAS WILL BUILD AS HIGH AS 3-5 FT...HIGHEST OVER THE
OUTER GEORGIA WATERS.
SATURDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING
ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE
EXPECTED. A TIGHTENED PRESSURE GRADIENT BETWEEN THESE FEATURES
WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD BUT
CONDITIONS SHOULD LARGELY REMAIN BELOW ADVISORY LEVELS. SEAS WILL
BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT AT TIMES MOSTLY
BEYOND 20 NM.
RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN
EASTERLY SWELL OF 2 FT EVERY 9 SECONDS AND GUSTY WINDS WILL SUPPORT
A MODERATE RISK FOR RIP CURRENTS FOR THE BEACHES OF CHARLESTON
COUNTY. ATTM IT APPEARS SLIGHTLY LOWER WINDS FROM EDISTO BEACH SOUTH
ALONG GEORGIA COAST WILL LIMIT THE RIP CURRENT RISK TO A HIGH-END
LOW CATEGORY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
AMZ350-374.
&&
NEAR TERM...JAQ
SHORT TERM...ST
LONG TERM...RJB
AVIATION...JAQ
MARINE...Hazardous weather outlook, Jul 3, 5:18 PM EDT, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 518 PM EDT FRI JUL 3 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>049-051-052-042130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 518 PM EDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-042130- CHARLESTON- 518 PM EDT FRI JUL 3 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 3, 8:46 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 SE CAINHOY 32.91N 79.80W
07/03/2015 CHARLESTON SC PUBLIC
REPORT OF A TREE DOWN ON AN SUV IN THE DUNES WEST
SUB-DIVISION OF MOUNT PLEASANT.
&&
EVENT NUMBER CHS1500611
33Local storm report, Jul 3, 8:47 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 1 NNW HANAHAN 32.93N 80.00W
07/03/2015 BERKELEY SC PUBLIC
REPORTED OF A LARGE TREE DOWN ON A HOUSE. REPORT
RELAYED VIA SOCIAL MEDIA.
&&
EVENT NUMBER CHS1500612
33Local storm report, Jul 3, 8:57 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 1 WNW SHADOWMOSS 32.85N 80.09W
07/03/2015 CHARLESTON SC NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED ABOUT 10 LARGE TREES
SNAPPED OFF AND UPROOTED ALONG FIELDSTONE CIRCLE.
SHINGLES WERE ALSO BLOWN OFF SOME HOMES.
&&
EVENT NUMBER CHS1500613
SPRLocal storm report, Jul 3, 9:10 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
910 PM EDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND DMG 1 NE MILLEN 32.82N 81.93W
07/03/2015 JENKINS GA EMERGENCY MNGR
LARGE TREE LIMBS WERE BLOWN DOWN ON A PRIVATE LOT NEAR
GRIMM AVENUE.
0135 PM TSTM WND DMG SYLVANIA 32.75N 81.63W
07/03/2015 SCREVEN GA LAW ENFORCEMENT
POWER LINES WERE BLOWN DOWN ONTO CURTIS AND EAST
OGEECHEE STREETS.
0137 PM TSTM WND DMG CROCKETVILLE 32.92N 81.08W
07/03/2015 HAMPTON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS
BLOWN DOWN ONTO HIGHWAY 601 NORTH AT THE SANDY RUN ROAD
INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR
DATA.
0140 PM TSTM WND DMG GIFFORD 32.86N 81.25W
07/03/2015 HAMPTON SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS
BLOWN DOWN ONTO MURDAUGH STREET AT THE WALTERS PLACE
INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR
DATA.
0154 PM TSTM WND DMG 2 ESE ISLANDTON 32.90N 80.90W
07/03/2015 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY ON SNIDERS HIGHWAY NEAR DEEP CREEK CHURCH. TIME
ESTIMATED FROM RADAR.
0155 PM TSTM WND GST PLANTATION PARK 32.65N 81.59W
07/03/2015 M44 MPH SCREVEN GA AWOS
0155 PM TSTM WND DMG 6 NNW WALTERBORO 32.98N 80.71W
07/03/2015 COLLETON SC DEPT OF HIGHWAYS
TREE DOWN ON WOLFE CREEK ROAD.
0200 PM TSTM WND DMG 4 SSW CANADYS 33.00N 80.66W
07/03/2015 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY ON PLEASANT GROVE ROAD NEAR THE INTERSECTION
WITH MCLEOD ROAD. TIME ESTIMATED FROM RADAR.
0200 PM TSTM WND DMG CUMMINGS 32.78N 80.99W
07/03/2015 HAMPTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY IN CUMMINGS ALONG LOWNDERS LAKE ROAD. TIME
ESTIMATED FROM RADAR.
0209 PM TSTM WND DMG 1 E PINELAND 32.60N 81.14W
07/03/2015 JASPER SC DEPT OF HIGHWAYS
TREE DOWN AT THE INTERSECTION OF COHEN ROAD AND CALF
PEN BAY ROAD.
0210 PM TSTM WND DMG 4 N COTTAGEVILLE 33.00N 80.49W
07/03/2015 COLLETON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY IN THE 2900 BLOCK OF WESLEY CHAPEL AVENUE. TIME
ESTIMATED FROM RADAR.
0215 PM TSTM WND GST LOWCOUNTRY REGIONAL AIR 32.92N 80.64W
07/03/2015 M46 MPH COLLETON SC AWOS
0225 PM TSTM WND DMG 4 SSW COOSAWHATCHIE 32.54N 80.95W
07/03/2015 JASPER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY NEAR MILE MARKER 25 ON I-95 NORTHBOUND. TIME
ESTIMATED FROM RADAR.
0233 PM TSTM WND DMG 2 SW LADSON 32.97N 80.14W
07/03/2015 DORCHESTER SC TRAINED SPOTTER
SPOTTER ESTIMATES 60 MPH WINDS AND ALSO HAS ONE LARGE
TREE LIMB DOWN. THE LIMB IS 4-5 INCHES IN DIAMETER AND
ABOUT 15 FEET LONG. TIME ESTIMATED FROM RADAR.
0233 PM TSTM WND DMG 3 NW SWITZERLAND 32.46N 81.04W
07/03/2015 JASPER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY ON TILLMAN ROAD NEAR THE WAGON BRANCH COMMUNITY
CENTER. TIME ESTIMATED FROM RADAR.
0235 PM TSTM WND DMG 2 SE SLANDS BRIDGE 32.95N 80.22W
07/03/2015 DORCHESTER SC TRAINED SPOTTER
A TRAINED SPOTTER WITNESSED TWO TREES BLOWN DOWN BY A
WIND GUST ESTIMATED TO 60 MPH.
0235 PM TSTM WND DMG 3 NW ADAMS RUN 32.76N 80.39W
07/03/2015 CHARLESTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
ROADWAY NEAR THE INTERSECTION OF HIGHWAY 17 AND OLD
JACKSONBORO ROAD.
0235 PM TSTM WND DMG 1 SW ARCHDALE 32.89N 80.12W
07/03/2015 CHARLESTON SC DEPT OF HIGHWAYS
TREE DOWN ON ASHLEY RIVER ROAD BETWEEN MAGNOLIA GARDENS
AND MIDDLETON PLACE.
0235 PM TSTM WND DMG 1 WNW SHADOWMOSS 32.85N 80.09W
07/03/2015 CHARLESTON SC NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED ABOUT 10 LARGE TREES
SNAPPED OFF AND UPROOTED ALONG FIELDSTONE CIRCLE.
SHINGLES WERE ALSO BLOWN OFF SOME HOMES.
0238 PM TSTM WND DMG 1 ENE MIDDLETON PLACE 32.91N 80.12W
07/03/2015 DORCHESTER SC NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS TWO TREES DOWN ALONG PARK
FOREST PARKWAY. NUMEROUS LARGE LIMBS ARE ALSO DOWN.
0240 PM TSTM WND DMG 3 SW GOOSE CREEK 32.95N 80.07W
07/03/2015 CHARLESTON SC PUBLIC
A TREE WAS BLOWN DOWN AND WAS BLOCKING NOVA COURT NEAR
THE NEWPORT PLACE INTERSECTION. TIME OF EVENT WAS
ESTIMATED FROM RADAR DATA.
0240 PM TSTM WND DMG 1 NW WEST ASHLEY 32.81N 80.03W
07/03/2015 CHARLESTON SC NWS EMPLOYEE
SEVERAL TREES ON POWER LINES AT ASHLEY RIVER RD AND
TOBIAS GADSON BLVD. TIME ESTIMATED BY RADAR.
0242 PM TSTM WND DMG 2 NE SHADOWMOSS 32.87N 80.06W
07/03/2015 CHARLESTON SC AMATEUR RADIO
A FEW HOMES EXPERIENCED SHINGLE DAMAGE. A FEW DOORS
ALSO BLEW OFF STORAGE SHEDS. DAMAGE OCCURRED IN
COVINGTON HILLS JUST OFF DORCHESTER ROAD NEAR THE
MICHEAUX PARKWAY INTERSECTION.
0245 PM TSTM WND GST CHARLESTON AIRPORT 32.90N 80.04W
07/03/2015 M62 MPH CHARLESTON SC ASOS
0245 PM TSTM WND DMG 4 S SHADOWMOSS 32.80N 80.08W
07/03/2015 CHARLESTON SC SOCIAL MEDIA
LARGE TREE DOWN ON HOME CAUSING ROOF DAMAGE IN
PONDEROSA NEIGHBORHOOD. TIME ESTIMATED BASED ON RADAR.
0245 PM TSTM WND DMG 1 SSW I-26/I-526 INTERC 32.87N 80.03W
07/03/2015 CHARLESTON SC NWS EMPLOYEE
50 FOOT TREE ACROSS PARTS OF SOUTH AVIATION AVE NEAR
BOEING.
0247 PM TSTM WND DMG 1 SSE I-26/I-526 INTERC 32.87N 80.01W
07/03/2015 CHARLESTON SC NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED A LARGE METAL SIGN
BENT BY STRONG WINDS ALONG INTERSTATE 26 WEST JUST SOUTH
OF THE MONTAGUE AVENUE EXIT.
0248 PM TSTM WND DMG 2 ENE SHADOWMOSS 32.86N 80.05W
07/03/2015 CHARLESTON SC PUBLIC
THE PUBLIC RELAYED PICTURES OF SEVERAL LARGE TREES
BLOWN DOWN ON NORTH SHIRLEY DRIVE... WATER VIEW
CIRCLE... AND WATERVIEW DRIVE.
0248 PM TSTM WND DMG 1 NNW HANAHAN 32.93N 80.00W
07/03/2015 BERKELEY SC PUBLIC
REPORTED OF A LARGE TREE DOWN ON A HOUSE. REPORT
RELAYED VIA SOCIAL MEDIA.
0249 PM TSTM WND DMG 1 SW CHARLESTON NAVAL C 32.83N 79.96W
07/03/2015 CHARLESTON SC NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE REPORTED A LARGE METAL SIGN
BENT BY STRONG WINDS ALONG INTERSTATE 26 WEST JUST SOUTH
OF THE SPRUILL AVENUE EXIT.
0257 PM TSTM WND DMG 2 WNW MOUNT PLEASANT 32.80N 79.89W
07/03/2015 CHARLESTON SC SOCIAL MEDIA
TREES WERE BLOWN DOWN AT THE INTERSECTION OF JOHNNIE
DODDS AND HOUSTON NORTHCUTT BLVDS.
0259 PM TSTM WND DMG MOUNT PLEASANT 32.79N 79.86W
07/03/2015 CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTS NUMEROUS LARGE LIMBS DOWN AND ESTIMATED
WINDS TO BE 65 MPH NEAR THE INTERSECTION OF RIFLE RANGE
ROAD AND COLEMAN BOULEVARD.
0302 PM TSTM WND DMG 3 ENE BOONE HALL PLANTA 32.87N 79.77W
07/03/2015 CHARLESTON SC SOCIAL MEDIA
A TREE WAS BLOWN DOWN ACROSS HEATHLAND WAY IN THE
CHARLESTON NATIONAL SUBDIVISION. A PHOTO WAS RECEIVED
VIA SOCIAL MEDIA.
0302 PM TSTM WND DMG 2 SW JAMES ISLAND 32.72N 79.96W
07/03/2015 CHARLESTON SC DEPT OF HIGHWAYS
TREE DOWN ON SECESSIONVILLE ROAD.
0303 PM TSTM WND DMG 6 NE WANDO 32.99N 79.76W
07/03/2015 BERKELEY SC LAW ENFORCEMENT
SOUTH CAROLINA HIGHWAY PATROL REPORTED THAT A TREE WAS
BLOWN DOWN ONTO HALFWAY CREEK ROAD AT THE UNITED DRIVE
INTERSECTION. TIME OF EVENT WAS ESTIMATED FROM RADAR
DATA.
0305 PM MARINE TSTM WIND 1 ESE ISLE OF PALMS 32.78N 79.79W
07/03/2015 M40 MPH CHARLESTON SC MESONET
0305 PM MARINE TSTM WIND 1 W FORT JOHNSON 32.75N 79.92W
07/03/2015 M50 MPH CHARLESTON SC MESONET
A MEASURED WIND GUST OF 50 MPH AT THE JAMES ISLAND
YACHT CLUB.
0306 PM TSTM WND GST MOUNT PLEASANT AIRPORT 32.90N 79.78W
07/03/2015 M46 MPH CHARLESTON SC AWOS
0306 PM WATER SPOUT 4 WSW FOLLY BEACH 32.63N 79.98W
07/03/2015 AMZ350 SC PUBLIC
REPORT OF A WATERSPOUT OFF THE SOUTH END OF FOLLY
BEACH.
0308 PM MARINE TSTM WIND 4 ESE CHARLESTON 32.75N 79.87W
07/03/2015 M51 MPH AMZ330 SC MESONET
MARINE THUNDERSTORM WIND GUST WAS MEASURED BY THE
WEATHERFLOW SENSOR ON THE REAR RANGE LIGHT NEAR FORT
SUMTER.
0308 PM TSTM WND GST 1 E SULLIVANS ISLAND 32.77N 79.82W
07/03/2015 M46 MPH CHARLESTON SC MESONET
WEATHERFLOW SENSOR REPORTS A WIND GUST OF 40 KNOTS.
0310 PM TSTM WND DMG 3 NE BOONE HALL PLANTAT 32.89N 79.79W
07/03/2015 CHARLESTON SC PUBLIC
REPORT OF A TREE DOWN ON AN SUV IN THE DUNES WEST
SUB-DIVISION OF MOUNT PLEASANT.
0326 PM TSTM WND DMG 1 W MCCLELLANVILLE 33.09N 79.49W
07/03/2015 CHARLESTON SC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED TREE DOWN NEAR 9905 US-17.
TIME ESTIMATED BASED ON RADAR.
0407 PM MARINE TSTM WIND 39 SSE CENTENARY 32.50N 79.10W
07/03/2015 M45 MPH AMZ370 SC BUOY
NDBC SITE AT BUOY 41004 REPORTS A 39 KNOT WIND GUST
WITH THUNDERSTORMS.
&&
EVENT NUMBER CHS1500570 CHS1500571 CHS1500573 CHS1500577 CHS1500576
CHS1500574 CHS1500603 CHS1500572 CHS1500579 CHS1500605 CHS1500578
CHS1500575 CHS1500582 CHS1500583 CHS1500584 CHS1500580 CHS1500585
CHS1500607 CHS1500613 CHS1500592 CHS1500586 CHS1500610 CHS1500594
CHS1500581 CHS1500600 CHS1500604 CHS1500609 CHS1500601 CHS1500612
CHS1500608 CHS1500588 CHS1500587 CHS1500593 CHS1500596 CHS1500595
CHS1500590 CHS1500591 CHS1500589 CHS1500599 CHS1500597 CHS1500606
CHS1500611 CHS1500599 CHS1500602
SPRSpecial weather statement, Jul 4, 12:41 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1241 AM EDT SAT JUL 4 2015
GAZ087-088-SCZ040-042>044-040515-
SCREVEN GA-JENKINS GA-HAMPTON SC-ALLENDALE SC-INLAND COLLETON SC-
DORCHESTER SC-
1241 AM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...SCREVEN...
COLLETON...CHARLESTON...HAMPTON...DORCHESTER...ALLENDALE AND BERKELEY
COUNTIES UNTIL 115 AM EDT...
AT 1241 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMOAKS TO NEAR PERKINS...
AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...ALLENDALE...MILLEN...SAINT GEORGE...INDIAN FIELD...
GIVHANS FERRY STATE PARK...DORCHESTER AND COLLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3292 8208 3295 8186 3291 8176 3304 8156
3310 8161 3316 8154 3311 8137 3312 8120
3303 8108 3310 8096 3306 8090 3313 8089
3325 8067 3327 8039 3318 8030 3315 8032
3302 8015 3300 8017 3279 8214 3282 8215
TIME...MOT...LOC 0441Z 265DEG 27KT 3307 8079 3296 8202
JAQSpecial weather statement, Jul 4, 1:15 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
115 AM EDT SAT JUL 4 2015
SCZ043>045-040545-
INLAND BERKELEY SC-INLAND COLLETON SC-DORCHESTER SC-
115 AM EDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...
DORCHESTER AND BERKELEY COUNTIES UNTIL 145 AM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 114 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DORCHESTER TO
ASHTON...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...MONCKS CORNER...SAINT GEORGE...INDIAN FIELD...GIVHANS
FERRY STATE PARK...DORCHESTER...COLLETON AND ST. GEORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3332 7974 3325 7948 3321 7945 3315 7952
3316 7956 3290 8097 3303 8106 3310 8095
3306 8090 3309 8088 3313 8089 3325 8066
3328 8048 3326 8043 3327 8030 3332 8025
3338 7981
TIME...MOT...LOC 0514Z 272DEG 35KT 3315 8034 3304 8097
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:41 AM EDT | Special Weather Statement | CHS | Allendale, Dorchester | 34 min |
| Jul 4, 1:15 AM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 30 min |
| Jul 4, 2:22 AM EDT | Special Marine Warning | CHS | 53 min | |
| Jul 4, 2:41 AM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 4, 5:35 PM EDT | Special Weather Statement | CHS | Beaufort | 40 min |
| Jul 4, 5:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 35 min |
| Jul 4, 6:36 PM EDT | Special Weather Statement | CHS | Colleton | 39 min |
| Jul 4, 6:57 PM EDT | Special Weather Statement | CHS | Charleston, Dorchester | 63 min |
| Jul 4, 7:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 4, 7:44 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.